Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 31, NWS Miami, FL

June 7, 2004Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 7, 2004, 12:59 PM EDT for Palm Beach County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2004, 12:59 PM EDT (16:59 UTC)
Expired
Jun 7, 2004, 1:45 PM EDT
In force
46 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1699 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WUUS52 KMFL 071659
SVRMIA
FLC099-071745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1258 PM EDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 145 PM EDT

* AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM OVER SOUTHERN PALM BEACH COUNTY. THE STORM WAS NEARLY 
  STATIONARY.

* THE STORM WILL AFFECT...
   RURAL CENTRAL PALM BEACH.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2657 8028 2657 8044 2643 8047 2643 8025

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:10 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 7, 10:10 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1010 AM EDT MON JUN 7 2004

.UPDATE...THUNDERSTORMS DEVELOPING ALREADY ACROSS SOUTHEAST
FLORIDA. WE WILL BE UPDATING THE FORECAST SHORTLY TO INCREASE POPS
TO 70 PERCENT FOR THE METRO AREAS. POPS ELSEWHERE LOOK GOOD. LOCALLY
HEAVY RAINFALL IS OF HIGHEST CONCERN TODAY...ALTHOUGH WHERE LOW
LEVEL CONVERGENCE IS MAXIMIZED ALONG SEA BREEZE/STORM OUTFLOW
BOUNDARIES...STORMS COULD BECOME STRONG ENOUGH TO GENERATE LOCALLY
DAMAGING WINDS. MORNING SOUNDING PARAMETERS DO SUGGEST A CHANCE FOR
WET MICROBURSTS TODAY WITH SOME OF THE STORMS THAT DEVELOP. CURRENT
MIAMI SOUNDING SHOWS PRECIPITABLE WATER HIGHER THAN YESTERDAY...AT
1.79 INCHES...AND A MEAN STORM MOTION OF 0 KNOTS...SO STORMS WILL
REMAIN NEARLY STATIONARY THIS AFTERNOON...BUILDING AND COLLAPSING IN
VIRTUALLY THE SAME AREAS. 500 MB TEMP HAS WARMED A DEGREE SINCE
YESTERDAY TO -9C...BUT CAPE IS VERY HIGH...>4000 J/KG. UPDATED
GRAPHICS/ZFP WILL BE OUT SHORTLY. DG/BB

&&

.PREV DISCUSSION...POSITION OF LOW LEVEL RIDGE REMAINS RATHER
UNCHANGED THROUGH THE NEXT WEEK. UPPER LEVEL FLOW REMAINS QUITE
WEAK...BUT SUBTLE CHANGES IN THE VERTICAL WIND PROFILES WILL HINT AT
WHERE CONVECTION SHOULD BE ENHANCED EACH DAY. WEAK UPPER TROUGH
FINALLY BEGINS LIFTING OUT TODAY. CONVECTION FIRING UP AGAIN EARLY
THIS MORNING ALONG THETA-E RIDGE OVER THE ATLANTIC WATERS AND THE
BAHAMAS...INCHING CLOSER TO SOUTH FLORIDA. GFS STILL BRINGS AXIS
ACROSS SOUTH FLORIDA THIS AFTERNOON. COMBINATION OF THIS LOW LEVEL
ENERGY SOURCE AND 500MB TEMPS REMAINING AROUND -9C WILL ALLOW STORMS
TO EXHIBIT SIMILAR CHARACTER AS OCCURRED THE LAST FEW DAYS WITH
GUSTY WINDS, LOCALLY HEAVY RAIN, AND SMALL HAIL THE EXTENT OF IT.
STORMS BARELY REACHED SEVERE THRESHOLD YESTERDAY. WILL MENTION IN
HAZARDOUS OUTLOOK BUT DONT THINK IT WARRANTS ANY SPECIFIC MENTION
IN THE ZONES AS I TRY TO RESERVE THAT FOR MORE SIGNIFICANT SEVERE
THUNDERSTORM DAYS. LIGHT WINDS WILL KEEP PULSE CONVECTION NEARLY
STATIONARY FOR THEIR SHORT LIFE SPAN.

UPPER RIDGE BEGINS BUILDING IN LATE TODAY...FOCUSING STORM
TRAJECTORY TOWARD THE WEST COAST FROM TUESDAY ON. WINDS TURN OUT OF
THE SOUTH BY THURSDAY SHIFTING THUNDERSTORMS TOWARD THE INTERIOR.
PERHAPS A SOUTHWEST FLOW BY THE WEEKEND TO BRING RUMBLES OF THUNDER
INTO THE EAST COAST.

&&

.MARINE...WINDS REMAIN SOUTHEAST UNDER 15 KNOTS THROUGH THE FORECAST
PERIOD. BOATERS WILL HAVE TO CONTEND WITH ISOLATED THUNDERSTORMS
ANYTIME AND SCATTERED AFTERNOON STORMS NEAR THE COAST.
OTHERWISE...HAPPY BOATING.
&&

.FIRE WEATHER...NO CONCERNS.
&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 88 75 88 76 / 50 20 30 10
FORT LAUDERDALE 88 76 87 77 / 50 20 30 10
MIAMI           89 78 88 78 / 50 20 30 10
NAPLES          90 73 90 72 / 40 30 50 00
&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

55
Hazardous weather outlook, Jun 7, 11:19 AM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
1119 AM EDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ068-072-074-072200-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
1119 AM EDT MON JUN 7 2004

.DAY ONE...THIS AFTERNOON

...LIKELY RISK OF LIGHTNING IN POSSIBLE STRONG THUNDERSTORMS...

A WEAK TROPICAL WAVE MOVING ACROSS SOUTH FLORIDA TODAY WILL
GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS COULD BE STRONG PRODUCING GUSTY WINDS...LOCALLY
HEAVY RAIN AND POSSIBLE SMALL HAIL. THE MAIN HAZARD WILL BE
THE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE DEVELOPMENT OF THUNDERSTORMS WILL BECOME AN ALMOST DAILY
OCCURRENCE. AT THIS TIME...LIGHTNING STRIKES WILL BE THE MAIN
HAZARD.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

BAXTER

In the hours before

Special weather statement, Jun 7, 8:25 AM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
825 AM EDT MON JUN 7 2004

FLZ072-071315-
BROWARD METROPOLITAN-
825 AM EDT MON JUN 7 2004

...STRONG THUNDERSTORM APPROACHING THE CENTRAL BROWARD COASTLINE...

A STRONG THUNDERSTORM OVER THE NEAR SHORE WATERS OF CENTRAL BROWARD
COUNTY WILL MOVE SLOWLY WEST AT 5 MPH TOWARD THE COASTLINE OF CENTRAL

BROWARD COUNTY. SOME LOCATIONS THAT COULD BE AFFECTED BY THIS
THUNDERSTORM ARE LAUDERDALE BY THE4 SEA...OAKLAND PARK...AND FORT
LAUDERDALE. WINDS GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING
STRIKES...AND BRIEF HEAVY RAINFALL WILL ACCOMPANY THESE
THUNDERSTORMS.

THIS THUNDERSTORM HAS ALSO PRODUCED A FEW WATERSPOUTS OVER THE NEAR
SHORE WATERS OF BROWARD COUNTY. RESIDENTS ALONG THE COASTLINE OF
CENTRAL  BROWARD COUNTY NEED TO BE ALERT FOR MORE WATERSPOUTS THAT
COULD MOVE  ONSHORE AND POSSIBLY BECOME A TORNADO.

IF YOU SEE ANY SEVERE WEATHER REPORT IT TO YOUR LOCAL OFFICE AND THEY
WILL REPORT IT BACK TO THE NATIONAL WEATHER OFFICE.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:52 AM EDTSpecial Marine WarningMFL53 min
Jun 7, 2:14 PM EDTSevere Thunderstorm WarningMFLBroward61 min
Jun 7, 2:22 PM EDTSevere Thunderstorm WarningMFLCollier53 min
Jun 7, 2:41 PM EDTSevere Thunderstorm WarningMFLCollier64 min
Jun 7, 3:53 PM EDTSpecial Marine WarningMFL52 min
Jun 7, 4:12 PM EDTSevere Thunderstorm WarningMFLCollier63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.